Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Apr 28, 2021, 1:18 AM CDT for Finney County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 1:18 AM CDT (06:18 UTC)
- Expired
- Apr 28, 2021, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
County Finney County, KS
The radar
The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320 WWUS83 KDDC 280618 SPSDDC Special Weather Statement National Weather Service Dodge City KS 118 AM CDT Wed Apr 28 2021 KSZ044-063-064-077-280700- Gray KS-Finney KS-Hodgeman KS-Lane KS- 118 AM CDT Wed Apr 28 2021 ...SPECIAL WEATHER STATEMENT... At 117 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Charleston, moving northeast at 40 mph. Half inch hail will be possible with this storm. Locations impacted include... Charleston and Kalvesta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3785 10056 3801 10072 3831 10031 3807 9999 TIME...MOT...LOC 0617Z 239DEG 49KT 3800 10050 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Apr 28, 1:06 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 28, 1:06 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 106 AM CDT Wed Apr 28 2021 ...Updated discussion... .SHORT TERM...(Today and tonight) Issued at 111 AM CDT Wed Apr 28 2021 A cold front is currently working across the FA early this morning. This front will traverse across the entire region later this morning. As a result, there will be a large temperature gradient across the FA. Have upper 50s across the northwest zones to 70s across the southeast zones. Some good news is that the fire danger today will be much lower with the cooler highs and resultant high relative humidity. Low level northeasterly upslope flow will develop behind the front. This will set the stage for widespread clouds through the day. Some frontogenesis may allow for widely scattered showers and perhaps a rumble of thunder. Have pops quickly tapering off from the northwest to the southeast as isentropic downglide develops in the wake of the synoptic trof axis. For tonight, dry air advection and light winds will continue. This will allow for lows in the upper 30s across west-central Kansas to mainly 40s elsewhere. .LONG TERM...(Thursday through Tuesday) Issued at 111 AM CDT Wed Apr 28 2021 Thursday should be a nice Spring day with highs in the 70s. The winds do not look strong at all for fire weather concerns. The lee trough will continue to deepen beginning Friday and continuing through the weekend. Highs should be quite warm to hot on Saturday with values in the 80s to around 90F. Will have to watch out for the wild fire danger over the weekend as temperatures warm, RH decreases, and winds become gusty as the lee trough deepens. Attention then turns to the beginning of next week. The long range EC is indicated the passage for a front. This will bring cooler highs and possible thunderstorms to the FA. Confidence on this is very low as this point in time. The NBM pops and temps look fine enough for now. This is something to monitor though. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1111 PM CDT Tue Apr 27 2021 A cold front will move quickly across the terminals this morning. Post- frontal MVFR to perhaps IFR stratus is expected to eventually develop across the region towards dawn. These cigs will likely stay for much of the day as the low level northerly flow continues. Some widely isolated showers/perhaps a storm could also be possible in association with the main weather disturbance. Winds will be northerly 10-20 kt through much of the pd after fropa. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 65 43 71 / 10 20 20 0 GCK 48 62 40 72 / 20 20 20 0 EHA 46 62 41 70 / 10 20 20 10 LBL 48 66 42 72 / 10 20 20 10 HYS 51 63 43 73 / 20 20 20 0 P28 57 71 50 73 / 20 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Apr 28, 1:08 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 108 AM CDT Wed Apr 28 2021 KSZ030-031-043>046-061>066-074>081-084>090-291200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 108 AM CDT Wed Apr 28 2021 /1208 AM MDT Wed Apr 28 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- The wild fire danger may increase over the weekend as temperatures continue to increase and winds remain breezy and gusty. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Elevated risk - Fire weather: Significant risk * Friday - Fire weather: Elevated risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Apr 27, 9:41 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST 1 NE JOHNSON CITY 37.58N 101.73W
04/27/2021 M53 MPH STANTON KS AWOS
AWOS STATION KJHN JOHNSON CITY.
0450 PM NON-TSTM WND GST 8 WNW WILBURTON 37.12N 101.89W
04/27/2021 M55 MPH MORTON KS MESONET
MESONET STATION K5EHT K-27 @ CIMARRON R.
ELKHART.
0523 PM NON-TSTM WND GST 9 NW WILBURTON 37.14N 101.90W
04/27/2021 M53 MPH MORTON KS MESONET
MESONET STATION CGLK1 CIMARRON.
0535 PM NON-TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
04/27/2021 M51 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
&&Special weather statement, Apr 28, 1:18 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 118 AM CDT Wed Apr 28 2021 KSZ044-063-064-077-280700- Gray KS-Finney KS-Hodgeman KS-Lane KS- 118 AM CDT Wed Apr 28 2021 ...SPECIAL WEATHER STATEMENT... At 117 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Charleston, moving northeast at 40 mph. Half inch hail will be possible with this storm. Locations impacted include... Charleston and Kalvesta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3785 10056 3801 10072 3831 10031 3807 9999 TIME...MOT...LOC 0617Z 239DEG 49KT 3800 10050 TURNER
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.